Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS Mobile, AL

March 1, 2007Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 1, 2007, 4:19 PM CST for Crenshaw County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 4:19 PM CST (22:19 UTC)
Expired
Mar 1, 2007, 4:45 PM CST
In force
26 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 9:47 AM CSTTornado Watch PDSSPC10 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 724 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
724 m²/s²
0-3 km storm-relative helicity
855 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 012219
SVRMOB
ALC041-012245-
/O.NEW.KMOB.SV.W.0024.070301T2219Z-070301T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LUVERNE...

* UNTIL 445 PM CST

* AT 415 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PIGEON CREEK...OR ABOUT 14 MILES WEST OF LUVERNE...AND MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUTLEDGE AND 6 MILES NORTHWEST OF LUVERNE BY 425 PM CST...
  LIVE OAK...PATSBURG...BRADLEYTON AND SAVILLE BY 430 PM CST...
  PETREY BY 435 PM CST...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA.

LAT...LON 3180 8620 3179 8617 3171 8617 3168 8624
      3163 8650 3163 8650 3166 8650 3167 8644
      3185 8644 3196 8618

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:15 PM CST, 4 minutes earlier.

Area forecast discussion, Mar 1, 4:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CST THU MAR 1 2007

.SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...LATEST SFC MAP SHOWS
VERY STRONG LOW PRESSURE CENTERED OVER EASTERN IOWA...WITH THE
ASSOCIATED COLD FRONT EXTENDING SOUTH ALONG THE MISSISSIPPI RIVER TO
NEW ORLEANS. THE LOW WILL CONTINUE TO TRACK TO THE EAST NORTHEAST
ACROSS THE GREAT LAKES REGION THROUGH FRIDAY...NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...WILL CONTINUE
THROUGH THE EVENING HOURS...MAINLY SOUTHEAST OF I-65. ISOLATED
SHOWERS AND THUNDERSTORMS WILL CONTINUE NORTHWEST OF I-65 THROUGH
EARLY EVENING. THE PRECIPITATION WILL END ACROSS THE EASTERN ZONES
SHORTLY AFTER MIDNIGHT AS A STRONG COLD FRONT MOVES SOUTH AND EAST
INTO THE NORTHERN GULF. STRONG SURFACE HIGH PRESSURE BEGINS TO BUILD
IN FROM THE NORTH...RESULTING IN MAINLY DRY CONDITIONS THROUGH
SUNDAY NIGHT. THE COLDEST TEMPERATURES ARE EXPECTED SATURDAY AND
SUNDAY NIGHT...AND NEAR FREEZING LOW TEMPERATURES COULD OCCUR IN
COLD PRONE AREAS EACH NIGHT.

.LONG TERM MONDAY THROUGH THURSDAY...A DRY AIR MASS WILL REMAIN
WITH US THROUGH THE MIDDLE OF NEXT WEEK AS SURFACE HIGH PRESSURE
DOMINATES THE SOUTHEAST STATES. ALTHOUGH THE LOW LEVEL MOISTURE WILL
GRADUALLY RECOVER MID WEEK AS THE SURFACE HIGH PRESSURE MOVES EAST
MID WEEK...A PRECIPITATION-FREE FORECAST IS LIKELY THROUGH THE
ENTIRE EXTENDED PERIOD. THE COLD OVERNIGHT LOW TEMPERATURES WILL
CONTINUE MONDAY NIGHT...WITH NEAR FREEZING CONDITIONS POSSIBLE.
OVERALL TEMPERATURES WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL
THROUGH TUESDAY...FOLLOWED BY A GRADUAL WARMING TREND TO NEAR
NORMAL. /22

&&

.MARINE...CONDITIONS LOOK TO REMAIN HAZARDOUS TONIGHT AS WE CONTINUE
TO DEAL WITH A SEVERE WEATHER OUTBREAK OVER THE SOUTHERN STATES.
SOME OF THE EVENING STORMS COULD BE SEVERE THIS EVENING AND ALONG
WITH STRONG ONSHORE WINDS AND MODERATE SEAS...HAZARDS TO SMALL
MARINE CRAFT EXISTS. ADVISORIES REMAIN POSTED TONIGHT. SURFACE FRONT
RESPONSIBLE FOR THE SEVERE WEATHER...SLIDES EAST LATER TONIGHT AND
BRINGS AN END TO THUNDERSTORM THREAT THEN. WEAK SURFACE HIGH
PRESSURE NOSING EASTWARD FRIDAY LOOKS TO BECOME REINFORCED OVER THE
WEEKEND WITH A MODERATE TO STRONG NORTHERLY COMPONENT TO THE WIND
SETTING UP. MODERATE SEAS CONTINUE...HIGHEST BEING WELL OFFSHORE DUE
TO LONGER FETCH LENGTHS THERE. THE AXIS OF THE HIGH SLIDES EAST
ACROSS THE COASTAL WATERS EARLY NEXT WEEK BRINGING A DECREASE IN
WINDS AND A SUBSIDING SEA STATE. /10

&&

.FIRE...A COLD FRONTAL PASSAGE WILL OCCUR TONIGHT BRINGING DRIER AIR
INTO THE REGION FRIDAY THROUGH EARLY NEXT WEEK. THE DRY AIRMASS WILL
WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35
PERCENT FOR MANY LOCATIONS IN THE FORECAST AREA...AND A RED FLAG
WARNING IS IN EFFECT FOR FRIDAY ACROSS THE WESTERN FLORIDA PANHANDLE.
MINIMUM AFTERNOON RH VALUES WILL NEED TO BE MONITORED THROUGH EARLY
NEXT WEEK FOR POSSIBLE RED FLAG WARNING CRITERIA BEING MET. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      46  68  41  71 /  40  10  10  10
PENSACOLA   48  65  44  69 /  80  10  10  10
DESTIN      51  65  47  66 /  80  10  10  10
EVERGREEN   45  68  36  67 /  70  10  10  10
WAYNESBORO  41  68  38  67 /  40  10  10  10
CAMDEN      45  68  38  67 /  60  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
     BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.

FL...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN FL TO PASCAGOULA MS OUT 60
     NM...AND MOBILE BAY.

&&
Hazardous weather outlook, Mar 1, 11:55 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CST THU MAR 1 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
021200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1155 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

...HIGH RISK OF SEVERE THUNDERSTORMS TODAY OVER ALL OF SOUTHWEST AND
SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
PERRY...GEORGE...GREEN AND WAYNE COUNTIES OF MISSISSIPPI.

...A MODERATE RISK OF SEVERE THUNDERSTORMS OVER STONE COUNTY
MISSISSIPPI...

THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH FAVORABLE
CONDITIONS ALREADY IN PLACE FOR CONTINUED SEVERE THUNDERSTORM
DEVELOPMENT AND ISOLATED...POSSIBLE LONG TRACK TORNADOES TODAY.
SEVERE THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AFTERNOON
HOURS...BUT SHOULD BE ENDING BY EARLY EVENING NORTHWEST OF
I-65...AND MAY PERSIST UNTIL 9 PM SOUTHWEST OF I-65 BEFORE MOVING
EAST OF THE AREA.  DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES ARE POSSIBLE AS THE STORMS MOVE NORTHEAST AT AROUND 40 MPH.

IT IS ADVISED TO MAKE SURE NOAA WEATHER RADIOS ARE SET TO ALERT YOU
OF IMPENDING SEVERE WEATHER WATCHES AND WARNINGS.  STAY TUNED FOR
UPDATES ON THIS DANGEROUS WEATHER SITUATION.

HAZARDOUS BOATING CONDITIONS WILL EXIST THROUGH FRIDAY UNTIL THE
STRONG ONSHORE FLOW AND SEAS SUBSIDE.  HAZARDOUS BOATING CONDITIONS
WILL EXIST AGAIN ON SATURDAY AS ANOTHER FRONT MOVES THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE
REQUIRED FOR THIS PARTICULARLY DANGEROUS SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

DRY WEATHER SHOULD BRING A RETURN TO AN INCREASED FIRE WEATHER
THREAT...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED.

In the hours before

Local storm report, Mar 1, 10:22 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1022 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     HAIL             2 W GREENVILLE          31.83N 86.65W
03/01/2007  M1.00 INCH       BUTLER             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL JUST WEST OF GREENVILLE

&&

DL
Local storm report, Mar 1, 12:48 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1248 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     TSTM WND DMG     10 S MUNSON             30.71N 86.87W
03/01/2007                   SANTA ROSA         FL   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR HWY 191 NEAR SPRING HILL. TREES AND
            POWER LINES DOWN.

1230 PM     TSTM WND DMG     FLORALA                 31.00N 86.33W
03/01/2007                   COVINGTON          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN, CARPORT DESTROYED.

&&

GB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:56 AM CSTTornado WarningMOBMobile21 min
Mar 1, 9:00 AM CSTTornado WarningMOBEscambia30 min
Mar 1, 9:22 AM CSTTornado WarningMOBBaldwin38 min
Mar 1, 9:50 AM CSTSevere Thunderstorm WarningMOBButler25 min
Mar 1, 10:27 AM CSTSevere Thunderstorm WarningMOBCovington33 min
Mar 1, 10:34 AM CSTTornado WarningMOBCovington41 min
Mar 1, 11:20 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke25 min
Mar 1, 11:29 AM CSTTornado WarningMOBClarke18 min
Mar 1, 11:35 AM CSTSevere Thunderstorm WarningMOBCovington55 min
Mar 1, 11:42 AM CSTTornado WarningMOBClarke, Washington48 min
Mar 1, 11:58 AM CSTSevere Thunderstorm WarningMOBWashington47 min
Mar 1, 12:18 PM CSTTornado WarningMOBWilcox42 min
Mar 1, 12:21 PM CSTTornado WarningMOBCovington39 min
Mar 1, 12:27 PM CSTTornado WarningMOBClarke, Wilcox48 min
Mar 1, 1:11 PM CSTTornado WarningMOBMonroe49 min
Mar 1, 1:46 PM CSTTornado WarningMOBChoctaw, Washington44 min
Mar 1, 1:55 PM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more4 hr
Mar 1, 2:08 PM CSTTornado WarningMOBCrenshaw37 min
Mar 1, 2:16 PM CSTTornado WarningMOBButler31 min
Mar 1, 3:26 PM CSTTornado WarningMOBMobile34 min
Mar 1, 3:44 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe31 min
Mar 1, 4:10 PM CSTTornado WarningMOBBaldwin35 min
Mar 1, 4:29 PM CSTTornado WarningMOBCrenshaw31 min
Mar 1, 5:43 PM CSTSevere Thunderstorm WarningMOBCovington32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.